Alert archive / Arkansas / Flash Flood Warnings in 2005

Flash Flood Warning 25, NWS Little Rock, AR

August 21, 2005Calhoun County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 21, 2005, 7:01 PM CDT for Calhoun County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2005, 7:01 PM CDT (00:01 UTC)
Expired
Aug 21, 2005, 9:00 PM CDT
In force
119 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Calhoun County, AR

The radar

The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
971 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
2186 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:54 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Aug 21, 2:54 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
254 PM CDT SUN AUG 21 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY
HIGH PRESSURE CONTINUED OVER ARKANSAS TODAY. SATELLITE IMAGES SHOWED
CLEAR SKIES OVER THE AREA THROUGH THE MORNING THEN HEATING IN THE
AFTERNOON CAUSED THE DEVELOPMENT OF CUMULUS CLOUDS. KLZK RADAR SHOWS
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA AND MOVING VERY
SLOWLY.

AN OLD SURFACE BOUNDARY ACROSS THE STATE WAS PROVIDING THE FOCUS FOR
MOST OF THE THUNDERSTORMS THIS AFTERNOON. ANOTHER COLD FRONT WAS
LOCATED IN NORTHERN MISSOURI. THIS FRONT WILL REMAIN IN MISSOURI
THROUGH MONDAY. THE BOUNDARY OVER ARKANSAS WILL ALSO BE SLOW TO MOVE
SOUTH. A MID LEVEL LOW WAS NOTED IN WATER VAPOR IMAGERY OVER
NORTHEAST OKLAHOMA. WILL NEED TO KEEP AN EYE ON THIS AS IT MOVES
THROUGH NORTHWEST ARKANSAS THIS EVENING. WILL KEEP CHANCE POPS IN
THE FORECAST THROUGH TUESDAY. SEVERAL SHORT WAVES WILL RIDE THROUGH
THE ZONAL FLOW THROUGH TUESDAY. AS A RESULT MORE CLOUDS AND COOLER
TEMPERATURES ARE EXPECTED FOR MONDAY AND THE HEAT ADVISORY WILL NOT
BE EXTENDED AT THIS TIME.

BY WEDNESDAY...HIGH PRESSURE BUILDS AT THE SURFACE AND ALOFT AND
MOISTURE DECREASES. DRY WEATHER IS EXPECTED WEDNESDAY THROUGH
FRIDAY.
&&

.LONG TERM...FRIDAY NIGHT THROUGH SUNDAY
A HIGH PRESSURE AXIS IS EXPECTED TO EXTEND FROM THE OHIO VALLEY
THROUGH THE MID SOUTH THROUGH THIS PERIOD. DRY CONDITIONS ARE
EXPECTED TO PREVAIL....ALONG WITH NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  74  92  70  90 /  30  40  30  30
HARRISON AR       69  86  66  85 /  40  50  30  30
HOT SPRINGS AR    73  92  72  90 /  30  30  40  40
PINE BLUFF AR     74  94  72  91 /  20  30  40  40
MOUNTAIN HOME AR  69  85  66  85 /  40  50  40  30
MONTICELLO AR     75  95  73  92 /  20  30  40  40
SEARCY AR         73  90  69  89 /  30  40  40  30
MOUNT IDA AR      73  92  71  90 /  30  30  40  40
RUSSELLVILLE AR   72  90  69  88 /  30  40  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ021-ARZ022-ARZ030-ARZ031-
ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-
ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-
ARZ069.

&&

SHORT TERM...51 / LONG TERM....55
Hazardous weather outlook, Aug 21, 10:53 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 AM CDT SUN AUG 21 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1053 AM CDT SUN AUG 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON...AS THE ATMOSPHERE DESTABILIZES. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE IN THE AFTERNOON AND EARLY THIS
EVENING. DAMAGING WIND GUSTS ARE EXPECTED WITH THUNDERSTORMS THAT
REACH SEVERE LEVELS.

MID AND LATE AFTERNOON HEAT VALUES ARE EXPECTED TO RANGE FROM 105 TO
110...ACROSS AREAS ALONG AND TO THE SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. ISOLATED
STORMS WITH DAMAGING WIND GUSTS ARE AGAIN POSSIBLE LATE MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 3 AND 7 PM TODAY.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

55

In the hours before

Local storm report, Aug 21, 4:09 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 PM CDT SUN AUG 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     JUDSONIA                35.28N 91.64W
08/21/2005                   WHITE              AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. ROOF OFF OLD POST OFFICE.

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:19 PM CDTSevere Thunderstorm WarningLZKCalhoun26 min
Aug 21, 8:23 PM CDTSevere Thunderstorm WarningLZKSharp37 min
Aug 21, 9:17 PM CDTSevere Thunderstorm WarningLZKSharp13 min
Aug 21, 9:43 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp47 min

Nearby

Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.